Increase in number of myocardial ischemic episodes following nifedipine administration in two patients. Detection of silent episodes by Holter monitoring and role of heart rate

G. C. Casolo, E. Balli, L. Poggesi, G. F. Gensini

Research output: Contribution to journalArticle

Abstract

Out of 34 consecutive patients with angina and treated with nifedipine, two subjects (5.8 percent) showed a significant increase of transient myocardial ischemic episodes during the period of treatment, as assessed by continuous Holter ECG monitoring. In both these patients, a large proportion of ischemic episodes happened to be asymptomatic. A relationship between nifedipine intake, heart rate increase, and number of ischemic episodes was observed. This occasional aggravation of myocardial ischemia could be related to an increase in myocardial oxygen demand medicated through a drug-induced reflex tachycardia.

Original languageEnglish
Pages (from-to)541-543
Number of pages3
JournalChest
Volume95
Issue number3
Publication statusPublished - 1989

    Fingerprint

ASJC Scopus subject areas

  • Pulmonary and Respiratory Medicine

Cite this